Alert archive / Idaho / Wind Advisories in 2015

Wind Advisory 1, NWS Pocatello, ID

February 6, 2015

NWS Pocatello, ID issued this wind advisory at Feb 6, 2015, 1:33 PM MST. It took effect at Feb 7, 2015, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2015, 1:33 PM MST (20:33 UTC)
In effect from
Feb 7, 2015, 11:00 AM MST
Expired
Feb 7, 2015, 6:13 PM MST
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WWUS75 KPIH 062033
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
133 PM MST FRI FEB 6 2015

IDZ020-021-071200-
/O.NEW.KPIH.WI.Y.0001.150207T1800Z-150208T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
133 PM MST FRI FEB 6 2015

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY. 

* TIMING...STRONG GUSTY WINDS WILL ARRIVE FOR SATURDAY AFTERNOON.

* WINDS...SUSTAINED 25 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...RIGBY...INL...BLACKFOOT...FORT
  HALL...POCATELLO AND AMERICAN FALLS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
974 
WWUS75 KPIH 071042
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
342 AM MST SAT FEB 7 2015

IDZ020-021-080300-
/O.CON.KPIH.WI.Y.0001.150207T1800Z-150208T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
342 AM MST SAT FEB 7 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING...STRONG GUSTY WINDS WILL DEVELOP LATE THIS
  MORNING...PEAK DURING THE EARLY AFTERNOON...THEN SLOWLY DECREASE
  DURING THE LATE AFTERNOON AND EVENING.

* WINDS...SUSTAINED 25 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...RIGBY...INL...BLACKFOOT... 
  FORT HALL...POCATELLO AND AMERICAN FALLS. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
277 
WWUS75 KPIH 071907
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1207 PM MST SAT FEB 7 2015

IDZ017-022-080300-
/O.EXA.KPIH.WI.Y.0001.000000T0000Z-150208T0300Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
OAKLEY
1207 PM MST SAT FEB 7 2015

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG GUSTY WINDS WILL PERSIST THROUGH THE AFTERNOON
  BEFORE DIMINISHING THIS EVENING.

* WINDS...SUSTAINED 25 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...BURLEY AND MALTA.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ020-021-080300-
/O.CON.KPIH.WI.Y.0001.000000T0000Z-150208T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
1207 PM MST SAT FEB 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG GUSTY WINDS WILL PERSIST THROUGH THE AFTERNOON
  BEFORE DIMINISHING THIS EVENING.

* WINDS...SUSTAINED 25 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...RIGBY...INL...BLACKFOOT... 
  FORT HALL...POCATELLO AND AMERICAN FALLS. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

VALLE
530 
WWUS75 KPIH 080113
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
613 PM MST SAT FEB 7 2015


IDZ017-020>022-080215-
/O.CAN.KPIH.WI.Y.0001.000000T0000Z-150208T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY
613 PM MST SAT FEB 7 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY FOR THE UPPER AND LOWER SNAKE RIVER PLAIN...THE EASTERN
MAGIC VALLEY AND SOUTH CENTRAL HIGHLANDS THIS EVENING. WIND SPEEDS
HAVE FALLEN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:28 AM MST, 10 hours 5 minutes earlier.

Area forecast discussion, Feb 6, 3:28 AM MST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
328 AM MST FRI FEB 6 2015

.SHORT TERM...TODAY THROUGH SUN NIGHT. BRIEF UPPER LEVEL RIDGING
WILL BREAK DOWN IN RESPONSE TO A POWERFUL...MOIST...BUT VERY WARM
STORM THAT IS CURRENTLY PUSHING ONSHORE IN NORTHERN CALIFORNIA AND
WESTERN OREGON. LIGHT PRECIPITATION COULD START AS EARLY AS THIS
MORNING IN THE MOUNTAINS THAT BORDER WITH WFO BOISE...BUT MORE
LIKELY TO SEE IT START IN THE AFTERNOON. ACCUMULATION RATES SOAR
DURING THE OVERNIGHT HOURS. BUT THE TIME THIS FIRST LOW IS THROUGH
ON SUN MORNING...10 TO 30 INCHES ARE POSSIBLE IN THE MOUNTAINS OF
CENTRAL IDAHO...MAINLY THE SAWTOOTHS...THE SMOKY MOUNTAINS...AND
THE BOULDER-WHITE CLOUD MOUNTAINS. SNOW LEVEL CAME OUT AT 7500
FEET OR HIGHER FOR THIS EVENT...SO ONLY A SNOW ADVISORY NEEDED FOR
THE WYOMING BORDER ZONES AND FOR ZONE 32. BELOW THE 7500 FT
ELEVATION IN THE STANLEY BASIN AND WOOD RIVER VALLEY ABOVE 6000
FT...5 TO 10 INCHES OF SNOW IS POSSIBLE...BUT THE WARNING OVER-
WRITES THE ADVISORY ISSUED. ELSEWHERE...EXPECT HEAVY RAIN...WITH
STORM TOTALS IN EXCESS OF 0.25 INCHES IN THE SNAKE RIVER PLAIN.
MODERATE TO STRONG WIND POSSIBLE WITH THE POTENTIAL FOR A WIND
ADVISORY ON SATURDAY. WITH EVERYTHING ELSE GOING ON...NEAR
ADVISORY WINDS EVEN TODAY...HAVE LEFT THAT FOR ONCOMING SHIFTS IF
THEY WANT TO DO SOMETHING FOR THE SNAKE RIVER PLAIN. WINDS ARE
ALREADY MENTIONED IN ALL THE WINTER WEATHER ADVISORIES AND THE
WARNING. THE PRECIPITATION DOES WANE ON SUNDAY AND SUNDAY NIGHT
BEFORE THE NEXT LOW BREAKS FROM THE MAIN VORTEX THAT CONTINUES TO
ROTATE NEARLY STATIONARY ON THE OREGON COAST. MESSICK

.LONG TERM...MONDAY THROUGH FRIDAY. MODELS INDICATING PACIFIC SYSTEM
MOVING THROUGH SOUTHEAST IDAHO MONDAY AND EXPECT WIDESPREAD
PRECIPITATION WITH SNOW LEVELS IN THE 7 TO 8 THOUSAND FOOT RANGE.
EXPECT SOME LINGERING SHOWERS TUESDAY THEN IT APPEARS A LONG
PERIOD OF DRY WEATHER SETS IN WEDNESDAY THROUGH FRIDAY. EXPECT A
SLIGHT COOL DOWN TUESDAY BEHIND THE PACIFIC SYSTEM AS A WEAK COLD
FRONT MOVES THROUGH...BUT OVERALL TEMPERATURES WILL STAY WELL
ABOVE FEBRUARY NORMAL CONDITIONS THROUGH NEXT WEEK. GK

&&

.AVIATION...MAINLY VFR CONDITIONS EXPECTED TODAY WITH SOME GUSTY
WINDS POSSIBLE THIS AFTERNOON AT BYI...PIH AND IDA WITH MUCH WINDIER
CONDITIONS ON SATURDAY AND 20 TO 30 KNOT SUSTAINED WINDS.  EXPECT
RAIN TO MOVE INTO SUN FIRST THIS AFTERNOON AND WILL LIKELY
OVERSPREAD THE OTHER THREE SITES OVERNIGHT TONIGHT.   COULD SEE
OCCASIONAL MVFR CONDITIONS IN HEAVIER SHOWERS TONIGHT.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 5 AM MST
SUNDAY ABOVE 7500 FEET FOR THE IDZ032.

WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 5 AM MST
SUNDAY ABOVE 7500 FEET FOR THE IDZ019-025.

WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 5 AM MST
SUNDAY BELOW 7500 FEET FOR THE IDZ018-031.

WINTER STORM WARNING FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY
ABOVE 7500 FEET FOR THE IDZ018-031.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:16 AM MSTWinter Storm WarningPIH35 hr
Feb 6, 3:16 AM MSTWinter Weather AdvisoryPIH10 hr

Nearby

Wind Advisories in Idaho, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.